Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 3, 2016, 3:50 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2016, 3:50 AM CST (09:50 UTC)
- Expired
- Jan 3, 2016, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
574 WHUS74 KBRO 030950 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 350 AM CST SUN JAN 3 2016 ...SMALL CRAFT ADVISORY EXTENDED... .STRONG WINDS AND ROUGH SEAS REMAIN IN PLACE ALONG THE LOWER TEXAS COAST...AND THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND HAS BEEN EXTENDED UNTIL NOON TODAY. MARINE CONDITIONS SHOULD IMPROVE ENOUGH BY THIS AFTERNOON TO ALLOW THE ADVISORY TO END AS SCHEDULED. GMZ150-155-170-175-031800- /O.NEW.KBRO.SC.Y.0001.160103T0950Z-160103T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 350 AM CST SUN JAN 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WINDS...NORTHWEST TO NORTH 16 TO 21 KNOTS THIS MORNING. * WAVES...SEAS 5 TO 7 FEET NEARSHORE...AND 6 TO 8 FEET OFFSHORE ...THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TOMASELLI
2 follow-up statements
098 WHUS74 KBRO 031553 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 953 AM CST SUN JAN 3 2016 ...WINDS AND SEAS SLOWLY IMPROVING... .LATEST OBSERVATIONS INDICATE WINDS AND SEAS CONTINUE TO LOWER WITH SEAS JUST DROPPING BELOW 7 FEET. PRESSURE GRADIENT CONTINUES TO WEAKEN AS HIGH PRESSURE REPLACES THE LOW PRESSURE TROUGH THAT HAS BEEN ALONG THE LOWER TEXAS COAST FOR THE PASS 3 DAYS. NORTHWEST WINDS TO CONTINUE LOWERING THROUGH THE DAY WITH ALL SMALL CRAFT ADVISORIES LIKELY TO BE LIFTED BY OR SHORTLY AFTER NOON. GMZ150-155-031700- /O.CAN.KBRO.SC.Y.0001.000000T0000Z-160103T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 953 AM CST SUN JAN 3 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION WITH WINDS AROUND 14-18 KNOTS AND SEAS 4 TO 6 FEET. $$ GMZ170-175-031800- /O.CON.KBRO.SC.Y.0001.000000T0000Z-160103T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 953 AM CST SUN JAN 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTHWEST TO NORTH 15 TO 20 KNOTS THIS MORNING. * WAVES...SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
036 WHUS74 KBRO 031811 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1211 PM CST SUN JAN 3 2016 ...WINDS AND SEAS CONTINUE TO LOWER... .SEAS ARE SHOWING A MORE SUBSTANTIAL LOWERING AS NORTHWEST WINDS REMAIN STEADY STATE AS HIGH PRESSURE CONTINUES TO BUILD INTO THE WESTERN GULF. GMZ170-175-031915- /O.EXP.KBRO.SC.Y.0001.000000T0000Z-160103T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1211 PM CST SUN JAN 3 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THE REMAINDER OF THE DAY WITH NORTHWEST WINDS AROUND 15 KNOTS WITH SOME OCCASIONAL GUSTS TO 20 KNOTS. SEAS 4 TO 6 FEET OCCASIONALLY HIGHER. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 3:49 AM CST, 1 minute earlier.
Area forecast discussion, Jan 3, 3:49 AM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 349 AM CST SUN JAN 3 2016 .SHORT TERM /NOW THROUGH MONDAY/...KBRO DOPPLER RADAR SHOWS LIGHT RAIN SHIELD PUSHING OFFSHORE AND MAINLY AFFECTING THE LOWER TEXAS COASTAL WATERS. TODAY...THE PASSAGE AND EASTWARD PROGRESSION OF A 500 MB TROUGH... COUPLED WITH SURFACE HIGH PRESSURE BUILDING IN THE WAKE OF THIS FEATURE...WILL USHER IN DRY WEATHER AND DECREASING CLOUDINESS ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. INHERITED DAYTIME HIGH TEMPERATURES IN THE MID 50S WERE RETAINED...AS THE CLOUDS ARE NOT FORECAST TO THIN UNTIL THE AFTERNOON HOURS...PRODUCING A LIMITED OPPORTUNITY FOR WARMING SUNSHINE. TONIGHT...SURFACE HIGH PRESSURE SETTLES IN...REMAINING CENTERED OVER SOUTH TEXAS. CLOUDINESS OVERHEAD BECOMES FEW AND FAR BETWEEN...WITH OVERNIGHT LOW TEMPERATURES FALLING INTO THE LOW 40S. NO RAINFALL IS LIKELY WITH SPARSE CLOUD COVER OVERHEAD AND HIGH PRESSURE IN EFFECT. MONDAY...WEAK 500 MB RIDGING IS IN EFFECT OVER THE BRO CWFA BUT SHIFTS MORE TOWARDS THE MISSISSIPPI RIVER VALLEY. PALTRY LOW-LEVEL MOISTURE AND THE CONTINUED PRESENCE OF SURFACE HIGH PRESSURE WILL ENSURE CONTINUED DRY WEATHER. TEMPERATURES WILL BEGIN WARMING CLOSER TO NEAR NORMAL LEVELS COURTESY OF GOOD SOLAR INSOLATION AND LIMITED CLOUD COVERAGE. .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...THE LONG MODELS REMAIN IN FAIRLY GOOD AGREEMENT WITH A PROGRESSIVE MID TO UPPER FLOW PATTERN THROUGH THE PERIOD. THE FORECAST PERIOD BEGINS WITH A MID LEVEL SHORTWAVE RIDGE OVERHEAD AND MOVES EAST OF THE REGION MONDAY NIGHT. LOW TEMPERATURES MONDAY NIGHT WILL BE IN 40S EXCEPT FOR THE LOWER 50S ALONG THE COAST. WEAK SURFACE COASTAL TROUGHING DEVELOPS TUESDAY INTO WEDNESDAY WITH AN ACTIVE SUBTROPICAL JET OVERHEAD. MOISTURE BEGINS TO INCREASE ACROSS DEEP SOUTH TEXAS ON TUESDAY WITH PRECIPITABLE WATER VALUES REACHING 1.30 INCHES BY WEDNESDAY. BOTH THE LATEST GFS AND ECMWF GUIDANCE ARE SUGGESTING INCREASING RAIN CHANCES TUESDAY...BETTER RAIN CHANCES ON WEDNESDAY THEN LINGERING RAIN CHANCES INTO THURSDAY. DRIER AIR FILTERS INTO THE REGION LATE THURSDAY INTO FRIDAY. TEMPERATURES WILL REMAIN BELOW NORMAL TUESDAY AND WEDNESDAY DUE TO THE INCREASE RAIN CHANCES AND CLOUD COVER ALONG WITH THE NORTHERLY FLOW. WILL CONTINUE TO LEAN TOWARDS THE COOLER SIDE OF GUIDANCE FOR HIGH TEMPERATURES TUESDAY AND WEDNESDAY. NORMAL TO ABOVE NORMAL TEMPERATURES RETURN BY LATE WEEK AS DRIER AIR FILTERS INTO THE REGION IN THE WAKE OF THE MID LEVEL DISTURBANCE. && .MARINE...NOW THROUGH MONDAY...BUOY 42020 REPORTED NORTH WINDS AROUND 19 KNOTS GUSTING TO AROUND 23 KNOTS WITH SEAS SLIGHTLY UNDER 7 FEET WITH A PERIOD OF 7 SECONDS AT 02 CST/08 UTC. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE DUE TO CONTINUED STRONG WINDS AND ROUGH SEAS. MARINE CONDITIONS WILL IMPROVE THIS AFTERNOON...IF NOT A LITTLE SOONER...AS SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE REGION. EVEN BETTER WINDS AND SEAS ARE ANTICIPATED FOR MONDAY WITH MORE MODERATE WINDS AND SEAS FORECAST. MONDAY NIGHT THROUGH THURSDAY NIGHT...MODERATE WINDS AND SEAS WILL PREVAIL THROUGH MUCH OF THE PERIOD WITH WEAK HIGH PRESSURE OVER THE WESTERN GULF OF MEXICO. RAIN CHANCES BEING TO INCREASE TUESDAY INTO THURSDAY AS ANOTHER MID LEVEL STORM SYSTEM APPROACHES AND MOVES THROUGH THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 57 46 62 54 / 0 0 0 10 BROWNSVILLE 56 43 63 52 / 0 0 0 10 HARLINGEN 56 43 63 50 / 0 0 0 10 MCALLEN 56 44 63 48 / 0 0 0 10 RIO GRANDE CITY 56 42 62 45 / 0 0 0 10 SOUTH PADRE ISLAND 57 49 62 59 / 0 0 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR GMZ150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV SHORT TERM...66 LONG TERM...63 GRAPHICAST/UPPER AIR...58
Hazardous weather outlook, Jan 2, 4:14 PM CST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 414 PM CST SAT JAN 2 2016 TXZ248>257-032215- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 414 PM CST SAT JAN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ELEVATED RIP CURRENT RISK CONTINUES THROUGH SUNDAY NIGHT...AND THEN AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-032215- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 414 PM CST SAT JAN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.